Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On bordism groups of immersions


Author: Guillermo Pastor
Journal: Trans. Amer. Math. Soc. 283 (1984), 295-301
MSC: Primary 57R75; Secondary 55Q52, 57R42, 57R90
DOI: https://doi.org/10.1090/S0002-9947-1984-0735423-X
MathSciNet review: 735423
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The bordism group of immersions of oriented $ n$-manifolds into $ {{\mathbf{R}}^{n + k}}$ is identified with the stable homotopy group $ \Pi _{n + k}^s(\operatorname{MSO} (k))$. We study these groups for $ n - 2 \leqslant k \leqslant n$, and discuss the behaviour of double points and their relation with the corresponding bordism groups of embeddings.


References [Enhancements On Off] (What's this?)

  • [B] R. Brown, Immersions and embeddings up to cobordism, Canad. J. Math. 23 (1971), 1102-1115. MR 0296958 (45:6017)
  • [C] R. Cohen, Immersions of manifolds, Proc. Nat. Acad. Sci. U.S.A. 79 (1982), 3390-3392. MR 657550 (83i:57024)
  • [E] D. Ellis, Unstable bordism groups and isolated singularities, Trans. Amer. Math. Soc. 274 (1982), 695-708. MR 675075 (84d:57018)
  • [K] U. Koschorke, Vector fields and other vector bundle morphisms, Lecture Notes in Math., vol. 847, Springer-Verlag, Berlin and New York, 1981. MR 611333 (82i:57026)
  • [Mah-P] M. Mahowald and F. Peterson, Secondary cohomology operations on the Thom class, Topology 2 (1963), 367-377. MR 0157378 (28:612)
  • [Mas-P] W. Massey and F. Peterson, On the dual Stiefel-Whitney classes of a manifold, Bol. Soc. Mat. Mexicana (2) 8 (1963), 1-13. MR 0163325 (29:628)
  • [O] C. Olk, Immersionen von Mannigfaltigkeiten in euklidische Räume, Dissertation, Siegen, 1980.
  • [Sa] H. Salomonsen, On the homotopy groups of Thom complexes and unstable bordism, Aärhus Universitet, 1970. MR 0356101 (50:8572)
  • [Sz] A. Szücs, Cobordism maps with simplest singularities, Lecture Notes in Math., vol. 788, Springer-Verlag, Berlin and New York, pp. 223-244. MR 585661 (82b:57025)
  • [Th] E. Thomas, Embedding manifolds in Euclidean space, Osaka J. Math. 13 (1976), 163-186. MR 0474332 (57:13978)
  • [Wa] C. T. C. Wall, Determination of the cobordism ring, Ann. of Math. (2) 72 (1960), 292-311. MR 0120654 (22:11403)
  • [We] R. Wells, Cobordism groups of immersions, Topology 5 (1966), 281-294. MR 0196760 (33:4946)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57R75, 55Q52, 57R42, 57R90

Retrieve articles in all journals with MSC: 57R75, 55Q52, 57R42, 57R90


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1984-0735423-X
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society